My doctor just put me on Victoza. I'm a little nervous, but the reason for me taking it is for my type II diabetes. I've been reading other reviews and it seems nausea is the common side-effect. What people aren't putting is how long the nausea lasts (daily and/or weekly) and the the extremity of the nausea.I just want to make sure that if I start taking this it will not effect my work. Also, does everyone get it? Also, how long until your appetite returns? I've seen on here 2 weeks to 2 months! Anyone who has recently started or have been on this medication if you can offer any tips or anything on this. Is it better to take it at night or in the morning? Do you have to eat directly after taking it? (I'm also on thyroid medication and metformin)
Follow this link for comments from patients who have tried Victoza.
I have been on Victoza for about 5 weeks. The nausea has pretty much gone away, but I am still having some problems with bloating and diarrhea although that is improving too. I have been going very slow to get the dose up to 1.8. The doctor said it was ok to lower the dose for a few days then gradually bring it back up again. Smaller meals help too. I have been taking the Victoza in the morning and I tend to feel worse in the afternoon. I have gone home early from work about 3 times. I haven't tried taking the dose at another time yet. The good news is I have lost a solid 8 pounds and my new best friend, Imodium, keeps my life managable.
I have been taking this for about six weeks to two months. I had nausea all day and I was not happy with this, it was very uncomfortable but it helped me lose eleven pounds and brought my sugar levels at a very good number. I stopped using it for a few days and it stopped. I spoke to my dr. today and he said take the middle dose and take just before eating so I will try this. I really hope I can continue to take this as it helps me quite a bit but I can live with nausea from the time I wake up until I go to sleep. Any one with any advise?
So I have been taking it for a few months now. I listened to other people's reviews and I take it at night before I go to bed. I noticed I get a headache with it, not nauseous, but a headache. So now I take (2) tylenol/Aspirin and then take the shot, then go to bed. That way if I do have a slight headache I don't realize it since I'm sleeping. The day after I FIRST started taking it my stomach felt a little fuzzy. I wasn't hungry or anything, which I assume is how people lose weight. Although I do need to eat for my diabetes, I just didn't eat as much. But that went away after the first day. After that, I didn't change my eating habits at all and noticed no weight loss. So for those of you who are losing a lot of weight on this, you're lucky.
sincityjenn72 did you start taking the Victoza and how did it work for you and what side effects did you have? Byetta caused me desperate diarrhea and nausea. Metformin caused bouts of diarrhea probably one to two times a week. I take thyroid and metformin. Had a colonoscopy to be sure of what was wrong and got a clean bill of health and a recommendation to get an alternate for the metformin. He said he got lots of patients due to metformin use.
- Victoza Information for Consumers
- Victoza Information for Healthcare Professionals (includes dosage details)
- Side Effects of Victoza (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 5 Apr 2011 • 3 answers
Posted 3 Mar 2012 • 16 answers
Posted 1 Mar 2013 • 2 answers
Posted 23 Jul 2013 • 2 answers
Posted 31 Dec 2014 • 1 answer